Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nonlinear stability of rarefaction waves for a viscoelastic material with memory


Author: Harumi Hattori
Journal: Trans. Amer. Math. Soc. 342 (1994), 645-669
MSC: Primary 73F15; Secondary 35L40, 73D35, 73H10
DOI: https://doi.org/10.1090/S0002-9947-1994-1157614-5
MathSciNet review: 1157614
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we will discuss the stability of rarefaction waves for a viscoelastic material with memory. The rarefaction waves for which the stability is tested are not themselves solutions to the integrodifferential equations (1.1) governing the viscoelastic material. They are solutions to a related equilibrium system of conservation laws given by (1.11). We shall show that if the forcing term and the past history are small and if the initial data are close to the rarefaction waves, the solutions to (1.1) will approach the rarefaction waves in sup norm as the time goes to infinity.


References [Enhancements On Off] (What's this?)

  • [1] C. M. Dafermos and J. A. Nohel, Energy methods for nonlinear hyperbolic Volterra integrodifferential equations, Comm. Partial Differential Equations 4 (1979), 219-278. MR 522712 (80b:45018)
  • [2] -, A nonlinear hyperbolic Volterra equation in viscoelasticity, Amer. J. Math. Suppl. (1981), 87-116. MR 648457 (83f:45003)
  • [3] J. M. Greenberg and L. Hsiao, The Riemann problem for the system $ {u_t} + {\sigma _x} = 0$ and $ {(\sigma - f(u))_x} + (\sigma - \nu f(u)) = 0$, Arch. Rational Mech. Anal. 82 (1983), 87-108. MR 684415 (84k:35126)
  • [4] W. J. Hrusa and J. A. Nohel, The Cauchy problem in one-dimensional nonlinear viscoelasticity, J. Differential Equations 59 (1985), 388-412. MR 807854 (87a:73030)
  • [5] T. P. Liu, Hyperbolic conservation laws with relaxation, Comm. Math. Phys. 108 (1987), 153-175. MR 872145 (88f:35092)
  • [6] -, Nonlinear waves for viscoelasticity with fading memory, J. Differential Equations 76 (1988), 26-46. MR 964611 (89m:35149)
  • [7] T. P. Liu and Z. P. Xin, Nonlinear stability of rarefaction waves for compressible Navier-Stokes equations, Comm. Math. Phys. 118 (1988), 451-465. MR 958806 (89i:35112)
  • [8] R. C. MacCamy, An integro-differential equation with application in heat flow, Quart. Appl. Math. 35 (1977), 1-19. MR 0452184 (56:10465)
  • [9] -, A model for one-dimensional nonlinear viscoelasticity, Quart. Appl. Math. 35 (1977), 21-33. MR 0478939 (57:18395)
  • [10] -, A model Riemann problem for Volterra equations, Arch. Rational Mech. Anal. 82 (1983), 72-86. MR 684414 (84e:45007)
  • [11] A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas, Japan J. Appl. Math. 3 (1986), 1-13. MR 899210 (88e:35173)
  • [12] O. Staffans, On a nonlinear hyperbolic Volterra equations, SIAM J. Math. Anal. 11 (1980), 793-812. MR 586908 (81j:45018)
  • [13] Z. P. Xin, Asymptotic stability of rarefaction waves for $ 2 \times 2$ viscous hyperbolic conservation laws, J. Differential Equations 73 (1988), 45-77. MR 938214 (89h:35203)
  • [14] -, Asymptotic stability of rarefaction waves for $ 2 \times 2$ viscous hyperbolic conservation laws--the two-mode case, J. Differential Equations 78 (1989), 191-219. MR 992146 (90h:35155)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 73F15, 35L40, 73D35, 73H10

Retrieve articles in all journals with MSC: 73F15, 35L40, 73D35, 73H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1157614-5
Keywords: Hyperbolic system, rarefaction wave, viscoelasticity
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society